Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Migraines with aura. Have seizures. Taking zoloft. Different treatment option?

I have migraines with prodrome and aura, however, no headache . Recently started to have seizures when I suspect the headach would normally follow. I have seen my doctor and had a scan which was recorded when I was not having symptoms. It returned as normal. The migraines, with or without the seizures, almost always occur during PMS , either just before my period or a few days prior. I was given a diagnosis of migraine variant. No other treatment was offered as I take BC pills and 50 mg of Zoloft daily. My gyno has suggested raising my dose of Zoloft to 100 mg for 10 days out od my cycle. I am considering this, My question is, do you think there could be a different diagnosis or treatment option? the seizures are quite frightening.
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Migraine and epilepsy (seizures) have common underlying mechanisms, and are probably two ends of the same spectrum. Also, it is not uncommon for migraine and epilepsy to co-exist in the same patient, when it is referred to as migralepsy.

For you, I would prefer either Topiramate or divalproex, as both work against migraine as well as epilepsy.

Zoloft is a good antidepressant and may be continued along with.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 23 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor